Non-existence of stabilizing policies for the critical push-pull network and generalizations

Nazarathy, Yoni, Rojas-Nandayapa, Leonardo and Salisbury, Thomas S. (2013) Non-existence of stabilizing policies for the critical push-pull network and generalizations. Operations Research Letters, 41 3: 265-270. doi:10.1016/j.orl.2013.01.013


Author Nazarathy, Yoni
Rojas-Nandayapa, Leonardo
Salisbury, Thomas S.
Title Non-existence of stabilizing policies for the critical push-pull network and generalizations
Journal name Operations Research Letters   Check publisher's open access policy
ISSN 0167-6377
1872-7468
Publication date 2013-05
Year available 2013
Sub-type Article (original research)
DOI 10.1016/j.orl.2013.01.013
Open Access Status
Volume 41
Issue 3
Start page 265
End page 270
Total pages 6
Place of publication Amsterdam, Netherlands
Publisher Elsevier
Collection year 2014
Language eng
Abstract The push–pull queueing network is a simple example in which servers either serve jobs or generate new arrivals. It was previously conjectured that there is no policy that makes the network positive recurrent (stable) in the critical case. We settle this conjecture and devise a general sufficient condition for non-stabilizability of queueing networks which is based on a linear martingale and further applies to generalizations of the push–pull network.
Keyword Stability
Non-stabilizability
Control of queueing networks
Push-pull network
Linear martingales
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2014 Collection
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 1 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 30 Jun 2013, 00:09:45 EST by System User on behalf of School of Mathematics & Physics